Econometrica: Sep 2008, Volume 76, Issue 5

Semiparametric Power Envelopes for Tests of the Unit Root Hypothesis

https://doi.org/10.3982/ECTA6113
p. 1103-1142

Michael Jansson

This paper derives asymptotic power envelopes for tests of the unit root hypothesis in a zero‐mean AR(1) model. The power envelopes are derived using the limits of experiments approach and are semiparametric in the sense that the underlying error distribution is treated as an unknown infinite‐dimensional nuisance parameter. Adaptation is shown to be possible when the error distribution is known to be symmetric and to be impossible when the error distribution is unrestricted. In the latter case, two conceptually distinct approaches to nuisance parameter elimination are employed in the derivation of the semiparametric power bounds. One of these bounds, derived under an invariance restriction, is shown by example to be sharp, while the other, derived under a similarity restriction, is conjectured not to be globally attainable.

Log In To View Full Content

Supplemental Material

Supplement to "Semiparametric Power Envelopes for Tests of the Unit Root Hypothesis"

This file contains proofs.

Read More View PDF


Back